Alert archive / Oklahoma / Tornado Warnings in 2010

Tornado Warning 33, NWS Tulsa, OK

July 7, 2010Haskell County, Oklahoma

NWS Tulsa, OK issued this tornado warning at Jul 7, 2010, 1:41 PM CDT for Haskell County, Oklahoma. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2010, 1:41 PM CDT (18:41 UTC)
Expired
Jul 7, 2010, 2:15 PM CDT
In force
34 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

County Haskell County, OK

The radar

The Western Arkansas radar (KSRX), 60 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 6.7 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2010-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 729 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2010-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
729 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
585 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

644 
WFUS54 KTSA 071841
TORTSA
OKC061-071915-
/O.NEW.KTSA.TO.W.0033.100707T1841Z-100707T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TULSA OK
141 PM CDT WED JUL 7 2010

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL HASKELL COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 215 PM CDT

* AT 139 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED NEAR MCCURTAIN...MOVING NORTH AT 15 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  MCCURTAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW! IF NO
UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE
SUBSTANTIAL SHELTER. AVOID WINDOWS!

&&

LAT...LON 3529 9508 3529 9493 3512 9496 3512 9502
TIME...MOT...LOC 1841Z 170DEG 13KT 3518 9499

$$
2 follow-up statements
261 
WWUS54 KTSA 071902 RRA
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
202 PM CDT WED JUL 7 2010

OKC061-071915-
/O.CON.KTSA.TO.W.0033.000000T0000Z-100707T1915Z/
HASKELL OK-
202 PM CDT WED JUL 7 2010

...TORNADO WARNING CONTINUES UNTIL 215 PM CDT FOR CENTRAL HASKELL
COUNTY...

AT 200 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING A TORNADO LOCATED NEAR KANIMA...
MOVING NORTH AT 10 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...KANIMA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW! IF NO
UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE
SUBSTANTIAL SHELTER. AVOID WINDOWS!

&&

LAT...LON 3520 9495 3519 9504 3529 9508 3529 9493
TIME...MOT...LOC 1903Z 171DEG 7KT 3522 9501

$$
704 
WWUS54 KTSA 071915
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
215 PM CDT WED JUL 7 2010

OKC061-071925-
/O.EXP.KTSA.TO.W.0033.000000T0000Z-100707T1915Z/
HASKELL OK-
215 PM CDT WED JUL 7 2010

...THE TORNADO WARNING FOR CENTRAL HASKELL COUNTY EXPIRED AT 215 PM
CDT...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
TORNADO WARNING WILL BE ALLOWED TO EXPIRE.

GUSTY WINDS AND HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM AS 
IT MOVES TO THE NORTH NORTHWEST.

LAT...LON 3520 9495 3519 9504 3529 9508 3529 9493
TIME...MOT...LOC 1915Z 164DEG 9KT 3525 9500

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Jul 7, 12:21 PM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jul 7, 12:21 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1221 PM CDT WED JUL 7 2010

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM.
UPPER LEVEL DISTURBANCE LIFTING NORTH ACROSS SE OKLAHOMA WILL
BRING PERIOD OF HEAVY RAINFALL WITH PERIODIC LIFR CONDITIONS AT
KMLC FOR AT LEAST AN HOUR OR TWO AFTER 18Z ISSUANCE. MVFR
CONDITIONS WILL REMAIN FAIRLY COMMON ELSEWHERE WITH A PERIOD OF
VFR FROM LATE AFTERNOON THROUGH MUCH OF THE EVENING AS SHOWERS
DECREASE IN COVERAGE/INTENSITY. LOW CLOUDS SHOULD REFORM MOST
AREAS AFTER 06Z WITH MVFR AND LOCAL IFR...WITH SHOWERS AGAIN
INCREASING MID MORNING THURSDAY.

&&

.PREV DISCUSSION... /ISSUED 1057 AM CDT WED JUL 7 2010/

..UPDATE...

DISCUSSION...
AFTER SOME DELIBERATION IN HOUSE...HAVE DECIDED TO GO AHEAD WITH
A FLOOD WATCH FOR ENTIRE FORECAST AREA NOW THROUGH FRIDAY
AFTERNOON. BIGGER FLOOD CONCERNS SHAPING UP FOR THU/FRI AS FRONTAL
BOUNDARY INTERACTS WITH ANOTHER SURGE OF DEEP TROPICAL MOISTURE
CURRENTLY MOVING ONSHORE IN THE GULF. BOTH FLASH FLOODING AND
RIVER FLOODING WILL BE AN INCREASING CONCERN IN THIS PATTERN.

FOR TODAY...SMALL SCALE TROPICAL DISTURBANCE LOCATED NEAR THE RED
RIVER THIS MORNING WITH INCREASING AREA OF RAIN AND A FEW
THUNDERSTORMS SOUTH OF I-40...WITH WIDELY SCT ACTIVITY DEVELOPING
TO THE NORTH OF TULSA AREA. EXPECT ACTIVITY TO CONTINUE GROWING
UPSCALE THROUGH THE DAY...ESPECIALLY TO THE SOUTH OF I-44. THE
ONE BIT OF GOOD NEWS IS THAT THE MOST CONCENTRATED HEAVY RAINFALL
THROUGH TONIGHT LIKELY TO BE SOUTH AND EAST OF YESTERDAYS AXIS OF
HEAVY RAINFALL. UNFORTUNATELY PWAT VALUES OF OVER 2 INCHES REMAIN
OVER THE AREA AND SLOW MOVING STORMS LIKELY TO CAUSE AT LEAST
LOCALIZED FLOODING ISSUES THROUGH THIS EVENING. SO WE FEEL THAT
THE BEST OPTION IS TO GO AHEAD WITH WATCH FOR TODAY ON THROUGH
FRIDAY...WITH EMPHASIS MORE ON THE THU-FRI TIMEFRAME IN THE FAA.

SENT AN UPDATE TO THE FORECAST EARLIER TO LOWER THE POPS A
CATEGORY OVER NORTHERN AREAS THROUGH 18Z AS A SMALL AREA OF
SUBSIDENCE NORTH OF THE TROPICAL WAVE KEEPING PRECIP SUPPRESSED
NEAR THE I-44 CORRIDOR FOR NOW. STILL THINK CATEGORICAL POPS LOOK
GOOD FOR THE AFTERNOON HOURS. FORECAST TEMPS LOOKING REASONABLE.

PREV DISCUSSION... /ISSUED 636 AM CDT WED JUL 7 2010/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM.
MVFR CEILINGS ARE SPREADING NORTH AND WEST ACROSS THE AREA EARLY
THIS MORNING AND WILL REACH KTUL AND KRVS BEFORE NOON. SCATTERED
TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON
AND MOSTLY DISSIPATE THIS EVENING. A PERIOD OF VFR CONDITIONS IS
THEN EXPECTED THIS EVENING BEFORE MVFR CEILINGS RETURN LATE
TONIGHT.

PREV DISCUSSION... /ISSUED 310 AM CDT WED JUL 7 2010/

DISCUSSION...
VERY HIGH CHANCES OF SHOWERS AND THUNDERSTORMS TODAY
AND THURSDAY AS THE AREA REMAINS UNDER THE INFLUENCE
OF A TROPICAL REGIME. COMPACT TROPICAL WAVE MOVING
TO THE NORTHWEST ACROSS NORTHEAST TEXAS WILL POSSIBLY
AFFECT PORTIONS OF SOUTHEAST OKLAHOMA EARLY THIS MORNING.
THE TROPICAL WAVE AND ASSOCIATED MOISTURE WILL AFFECT
THE ENTIRE FORECAST AREA LATER TODAY WITH DAYTIME HEATING.
IN ADDITION TO THE TROPICAL WAVE...A WEAK SFC TROF THAT IS
LOCATED NEAR THE INTERSTATE 44 CORRIDOR WILL ALSO HELP TO
PROVIDE THE LIFT FOR SHOWER AND THUNDERSTORM DEVELOPMENT.
LOCALLY HEAVY RAIN WILL BE POSSIBLE AGAIN TODAY AS PRECIPITABLE
WATER VALUES REMAIN AROUND 2.00 INCHES. ISOLATED LOCATIONS COULD
SEE NEARLY 3 INCHES OF RAIN. HAVE OPTED AGAINST A FLASH FLOOD
WATCH AT THIS TIME. HOWEVER...THE SITUATION WILL BE MONITORED CLOSELY.

THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL REMAIN HIGH ON
THURSDAY AS THE TROPICAL MOISTURE BEGINS TO INTERACT WITH A
SLOW MOVING COLD FRONT WHICH LOOKS TO MOVE INTO THE REGION
THURSDAY MORNING. THE THREAT FOR HEAVY RAIN WILL BECOME MORE
LIKELY ON THURSDAY WITH 1 TO 3 INCHES OF RAIN POSSIBLE ACROSS
A GOOD DEAL OF THE AREA.

SHOWERS AND THUNDERSTORMS REMAIN IN THE FORECAST FOR FRIDAY
AS THE FRONTAL BOUNDARY SLOWLY MOVES THROUGH THE REGION BEFORE
GETTING HUNG UP NEAR THE RED RIVER. THE FRONT IS THEN EXPECTED
TO RETURN NORTH OVER THE WEEKEND WITH SLIGHT CHANCES OF SHOWERS
AND THUNDERSTORMS.

ANOTHER COLD FRONT IS EXPECTED TO MOVE THROUGH THE AREA MONDAY
NIGHT INTO TUESDAY AS A MID-LEVEL TROF SWEEPS ACROSS THE PLAINS.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH UNTIL 4 PM FRIDAY FOR OKZ049-OKZ053-OKZ054-OKZ055-
     OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-
     OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-
     OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...FLOOD WATCH UNTIL 4 PM FRIDAY FOR ARZ001-ARZ002-ARZ010-ARZ011-
     ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...14
LONG TERM....21
AVIATION...14
Hazardous weather outlook, Jul 7, 1:10 PM CDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
110 PM CDT WED JUL 7 2010

ARZ001-002-010-011-019-020-029-OKZ049-053>076-081000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
110 PM CDT WED JUL 7 2010

...HEAVY RAIN AND FLOODING THREAT CONTINUES THROUGH FRIDAY...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...ONGOING.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...ONGOING.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST AND WEST CENTRAL ARKANSAS.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...SOUTH OF INTERSTATE 44.
	ONSET...ONGOING.

DISCUSSION...
AN UPPER LEVEL DISTURBANCE THAT ORIGINATED IN THE GULF OF MEXICO
CONTINUES TO LIFT NORTH ACROSS SOUTHEAST OKLAHOMA THIS AFTERNOON.
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO INCREASE THROUGH THE
AFTERNOON...ESPECIALLY SOUTH OF INTERSTATE 44 WHERE AN ENHANCED
HEAVY RAINFALL THREAT WILL EXIST THROUGH THE EVENING. RAINFALL
RATES WITH AND STRONG SHOWERS OR THUNDERSTORMS MAY APPROACH 2
INCHES PER HOUR...THEREFORE AT LEAST A SMALL FLASH FLOOD THREAT
EXISTS AREAWIDE. THERE IS A SMALL THREAT OF A SEVERE THUNDERSTORM
OVER FAR SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS WHERE LOW
LEVEL WIND FIELDS WILL BE ENHANCED BY THE DISTURBANCE...AND AN
ISOLATED BRIEF TORNADO CANNOT BE RULED OUT IN THIS PATTERN.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
DEEP TROPICAL MOISTURE WILL REMAIN IN PLACE THROUGH THE END OF THE
WEEK AS A SLOW MOVING COLD FRONT MOVES INTO THE AREA THURSDAY AND
FRIDAY. THIS WILL SET THE STAGE FOR POTENTIAL WIDESPREAD HEAVY
RAINFALL AFFECTING PARTS OF EASTERN OKLAHOMA AND NORTHWEST AND WEST
CENTRAL ARKANSAS. THIS WILL LEAD TO A THREAT OF BOTH FLASH
FLOODING AND RIVER FLOODING THURSDAY AND FRIDAY. THE FORECAST LOCATION
OF THE HEAVIEST RAINFALL AXIS WILL CONTINUE TO BE REFINED.

THIS FRONTAL BOUNDARY WILL THEN REMAIN IN THE VICINITY FOR
SEVERAL DAYS CONTINUING THE CHANCE OF SHOWERS AND THUNDERSTORMS.
TEMPERATURES WILL WARM BACK TO NEAR NORMAL LEVELS BY LATE IN THE
WEEKEND INTO EARLY NEXT WEEK...WITH AFTERNOON HEAT INDICES
REACHING NEAR OR ABOVE 100 IN SOME PLACES.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD PREPARE FOR THE POSSIBILITY OF FLASH
FLOODS AND FOR POSSIBLE MAINSTEM RIVER FLOODING LATE THIS WEEK...
POSSIBLY INTO THE WEEKEND IN SOME AREAS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Jul 7, 11:07 AM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1107 AM CDT WED JUL 07 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     FLASH FLOOD      JENKS                   36.02N 95.97W
07/06/2010                   TULSA              OK   BROADCAST MEDIA

            CAR PARTIALLY WASHED OFF SOUTH ELWOOD AVE NEAR 81ST
            STREET. WATER WAS RUSHING ACROSS THE ROAD.

0400 PM     FLASH FLOOD      2 N SPAVINAW            36.42N 95.05W
07/06/2010                   MAYES              OK   LAW ENFORCEMENT

            WATER OVER RURAL ROADS BETWEEN SPAVINAW AND LANGLEY.

0430 PM     FLASH FLOOD      3 S PAWNEE              36.29N 96.80W
07/06/2010                   PAWNEE             OK   PUBLIC

            WATER REPORTED OVER SOME RURAL ROADS SOUTH AND SOUTHWEST
            OF PAWNEE 3 TO 6 MILES.

&&

SAA
Local storm report, Jul 7, 12:18 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1218 PM CDT WED JUL 07 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND GST     3 NNW JENKS             36.06N 95.99W
07/06/2010  E60 MPH          TULSA              OK   PUBLIC

            LOCATION NEAR 71ST STREET AND HIGHWAY 75. SEPARATE REPORT
            AT A GOLF COURSE REPORTED WIND BLEW ALGAE OFF PONDS AND
            40 YARDS OUT INTO FAIRWAYS.

&&

SAA

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 7:21 PM CDTSpecial Weather StatementTSASequoyah24 min
Jul 6, 7:47 PM CDTRiver Flood WarningTSANowata25 hr
Jul 6, 8:13 PM CDTAreal Flood AdvisoryTSASequoyah2 hr
Jul 6, 8:49 PM CDTRiver Flood WarningTSAWashington6 hr
Jul 6, 8:49 PM CDTRiver Flood WarningTSAWashington6 hr
Jul 7, 11:27 AM CDTFlood WatchTSAAdair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more64 hr
Jul 7, 12:44 PM CDTFlash Flood WarningTSAPittsburg3 hr
Jul 7, 1:16 PM CDTTornado WarningTSAHaskell29 min
Jul 7, 1:45 PM CDTTornado WarningTSAHaskell30 min
Jul 7, 2:49 PM CDTSpecial Weather StatementTSASequoyah41 min
Jul 7, 3:43 PM CDTAreal Flood WarningTSAPittsburg4 hr
Jul 7, 6:21 PM CDTAreal Flood AdvisoryTSAOsage3 hr

Nearby

Tornado Warnings in Oklahoma, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.